ANALYTICAL MODELING OF DETENTION BASINS WITH POROUS BEDS


Cimen M.

ARABIAN JOURNAL FOR SCIENCE AND ENGINEERING, vol.34, pp.317-326, 2009 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34
  • Publication Date: 2009
  • Title of Journal : ARABIAN JOURNAL FOR SCIENCE AND ENGINEERING
  • Page Numbers: pp.317-326

Abstract

Urban drainage is important for protecting the environment, human property, and health. Detention basins are often built in urban areas for these aims. This paper presents approximate analytical solutions for storm-water routing in rectangular-shaped detention basins with saturated porous beds, but without clogging. The solutions are obtained for the inflows with asymmetric curves suggested in the literature, and the trapezoidal-shaped inflows. An outflow expression based on the Darcy equation is considered depending on the ponded depth of the basin, and the thickness of the porous bed in the base of the basin. Calculations are performed for different hydraulic conductivities, thicknesses of the porous bed, and base areas of the basin for two hypothetical inflow hydrographs. In the case of the trapezoidal-shaped inflow, a general and simpler relationship is presented in this study.